MAUDE Adverse Event Report: ARTHREX, INC. 1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK

ARTHREX, INC. 1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Model Number 1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 11/01/2023, it was reported by a sales representative via (b)(4) that an ar-3600d-2h drill broke.This occurred during a hip labral repair where the fragment was retrieved and the case completed with no further issue.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint is confirmed.Functional testing was not performed on the returned ar-3600d-2h due to the damage to the tip of the device.Visual evaluation noted that the tip of the device is broken off and was returned.The most likely cause for the reported failure can be attributed to use error due to excessive user-applied mechanical forces.Refer to investigation photo.

Brand Name
1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18229317
Report Number1220246-2023-08990
Device Sequence Number17695146
Product Code HTW
UDI-Device Identifier00888867298019
UDI-Public00888867298019
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Device Catalogue NumberAR-3600D-2H
Device Lot Number022236
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown